Doctor insights on:
Iv Fluid Or Injection Could Painful In The Vein
Hospital gave too much IV fluid and the arms swelled so much then they could not find a vein to give meds. Is this common?
Infiltrated IV: Yes, this can happen. If an IV becomes dislodged from a vein and fluid runs in, it builds up in the tissue and causes the swelling. As long as it is just IV fluid, it typically is not a problem. Many medications however if they are injected into the subcutaneous space can cause skin problems. ...Read more
Possibly: Electrolyte abnormalities are common in hospitalized patients and can result from multiple factors. They often result from a patient's underlying condition. Intravenous fluid composition could also play a role. You should discuss with your doctor for specific answers in a specific situation. ...Read moreSee 2 more doctor answers
If a male patient is on an IV fluid and needs to have the fluid balance monitored then how is this done? Would it be particularly difficult to do if the patient is delirious?
Fluid balance: A couple of different ways to follow a person's fluid balance:First, measure the actual fluid given (IVFs) and measure how much urine is made (easiest if they have a catheter, but can be done without).While there are other ways to "lose fluid", urine is by far the largest contributor. The other way to to monitor the patient's precise body weight every day (works well for patients with kidney issue ...Read more
It only hydrates: It does not treat the infections.The d5nr IV solution is hypertonic solution with the following particular fluid composition: sodium – 140 meq/l, potassium – 5 meq/l, calcium 98 meq/l, lactate- 50 meq/l and dextrose- 250 mmol. Among all hypertonic solutions, d5nr IV solution contains the largest amount of lactate. D5nr IV solution is especially used for fluid resuscitation. ...Read more
If a delirious pt is suitable for IV fluid, would he normally also be suitable for nutritional IV support? Delirious pts can obviously pull out IVs.
Not really!!!!: Nutrition in IV has many potential side effects and feeding the gut is the best medium which can be achieved via mouth or feeding tube which can be inserted through nose or even placed with endoscopy or surgically and secured to prevent pulling out however ultimately decision to feed via IV is made reviewing the whole clinical picture! ...Read more
Probably not: Assuming that the fluid came from a sterile source (directly from the IV fluid bottle or line, and not back flow from a patient), and assuming something was not in the IV fluid other than some sort of saline, it should not be harmful to the eye. Due to differences in the pH and salt content it might be transiently irritating to the eye, but not harmful. Tap water and chlorinated water are worse. ...Read more
Im shaky for 2 days, just getting over sinus infec. & cold have had diarrhea for 7days now. Had IV fluid last saturday. What keeps causing this?
Dehydration: Your physician should be consulted. Even though you say you were given an IV fluid it may not have been enough to correct the problem. Drink more water and see your family physician to also correct any electrolyte values that may have been affected by your sinus infection. ...Read moreSee 1 more doctor answer